Pneumonitis and pulmonary haemorrhage after acute myocardial infarction

Parasuraman, Sathish K, Teo, Alison IC, Millar, Colin GM and Noman, Awsan (2015) Pneumonitis and pulmonary haemorrhage after acute myocardial infarction. Clinical Medicine, 15 (6). pp. 591-593. ISSN 1470-2118

[img]
Preview
PDF (Accepted manuscript) - Submitted Version
Download (450kB) | Preview

Abstract

A 55-year-old man presented with acute ST-elevation myocardial infarction. He received rescue angioplasty with one drug eluting stent. He developed marked breathlessness and haemoptysis two days later. Investigations led to the diagnosis of pulmonary haemorrhage, possibly from pneumonitis caused by ticagrelor. He was successfully managed with high-dose steroids and ticagrelor was replaced with clopidogrel. On stopping the steroids a month later, mild haemoptysis recurred and this was managed conservatively. Pneumonitis and pulmonary haemorrhage is rarely reported with acute myocardial infarction, but poses serious challenge to the patient and the clinician. Diagnosis may be delayed as breathlessness can occur due to myriad causes after myocardial infarction. Interrupting dual anti-platelet therapy after angioplasty could lead to devastating stent thrombosis.

Item Type: Article
Uncontrolled Keywords: pulmonary haemorrhage; pneumonitis,pneumonitis,ticagrelor,myocardial infarction,steroid therapy
Faculty \ School: Faculty of Medicine and Health Sciences > Norwich Medical School
Related URLs:
Depositing User: Pure Connector
Date Deposited: 23 Sep 2016 23:59
Last Modified: 22 Jul 2020 00:56
URI: https://ueaeprints.uea.ac.uk/id/eprint/59755
DOI: 10.7861/clinmedicine.15-6-591

Actions (login required)

View Item View Item